Wednesday, December 14, 2005

Time to get stupid
I avoid taking prescriptions or over the counter medication as much as possible, but there are times when my allergies get the best of me and I have to dose up with an antihistamine. It's something I've been dealing with for about 40 years and I've tried all the anithistamines on that very long list of old and new drugs. Only four work for me and they all have side effects. The best is Pheniramine Maleate which is almost impossible to find. There's plenty of Chlorpheniramine Maleate and I'd really like to know why if it has "Chlor" in front, it doesn't seem to work as well. I don't think it's all in my head, because I didn't even know what was in the products back when I was trying different things to find something that would work. The nice thing about these two is that they come in 4 hour doses so I can take it before I go to bed and when I wake up in the morning, it's worn off and I can think and function normally. Diphenhydramine also comes in a four hour dose and while it's the most effective, it gives me a day long hangover after it's worn off. I save that one for the bad allergic reactions to bee stings and accidentally eating crab or lobster. The other one that works is Clemastine (Tavist) which comes in a 12 hour dose and makes me stupid for the entire 12 hours. That's what I took tonight because it was the only choice I had in the medicine cabinet. You would think I was smoking pot or doing heroin when I'm on this stuff. I've never actually done heroin, but I used to know some one who was a user and I'd say my behavior was pretty similar to his after he was past the initial rush. It's already kicked in and I'm having a very hard time finishing this post. I was going to tell you just how stupid this stuff makes me, but it kicked in much sooner than expected and composing sentences is taking way too much effort. Time to go stare at the TV while I nod in and out of consciensness... consousness... con... ah to hell with it.

No comments:

Post a Comment

Post a Comment